Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
xLKphotox

Does Tretinoin cream cause more acne?

Recommended Posts

I have been using Tretinoin .025 for the past 5 weeks. I have seen some results and my pimples heal much quicker than they used to. Recently I have read that the tretinoin is comedogenic (its a cream) and it can cause more acne. Does anyone know if this is true? Although I have had some success I am by no means completely clear. I do know that it takes a while to see full results but I don't want to keep using something that will cause more pimples. Please help :(

Share this post


Link to post
Share on other sites
Dr. Fulton answering a question about retin-a

I am using Retin A® but I do not seem to clear up.

When I developed Retin A® in 1969, it was quite an irritating formula. The more the skin peeled the better the acne would respond. However, during this peeling phase all the acne impactions are coming out so there may be an appearance of flare up of the acne condition as all of the impactions are being evacuated. Once all the pores are clear, the acne is under control and not visible . Also, if a patient is considering Retin A®, they should use the Retin A® gel and not the Retin A® cream. The Retin A® cream contains isopropyl myristate, which is an aggravator of the acne condition and sometimes patients will get worse because the formulation of the Retin A® cream. There are also new formulations of the Retin A® on the market, such as Micro Retin A® that are better formulated creams than the previous product. The key is to keep the skin visibly peeling in order to get a rapid clear up. If there is no peeling whatsoever, your particular formulation is not working very effectively on your skin. You should see at least a little peel once a week to know you are at the right therapeutic level. Also, you may need to work with your physician or esthetician during this early phase to help extract out all the acne impactions that are coming to the surface. This will lead to a more rapid resolution of the problem

hope this helps a feel people, maybe you guys ahve read it.

Particularly interesting part is that he wants deliberate irritation (visible peel) for acne to rapidly clear up.

Perhaps the formula you're using doesn't have that ingredient, perhaps it does. Look at it and see, the ingredients should be either on the tube or on the patient insert or the prescribing information (which all patients should ask for and read!)

check the ingredients of your product against the following websites:

http://www.zerozits.com/Articles/acnedetect.htm#inglist

http://facerealityskincare.com/img/Pore%20...Skin%20Care.pdf

Share this post


Link to post
Share on other sites

Mine has that ingredient is it. Should I stop using it?

I think it might be breaking me out.

WHY DO THEY BOTHER MAKING THIS WITH THE INGREDIENT?

So stupid. Seriously.

Share this post


Link to post
Share on other sites
Mine has that ingredient is it. Should I stop using it?

I think it might be breaking me out.

WHY DO THEY BOTHER MAKING THIS WITH THE INGREDIENT?

So stupid. Seriously.

It's really up to you. They probably use it because it's a cheap alternative.

Use at your own risk, I guess. I'd try switching to a different brand though.

Share this post


Link to post
Share on other sites

Oh Lord,

I was just prescribed Tretinoin .025% cream by my dermatologist and picked up my medication today. I wish I would have come across this topic earlier! That's so frustrating that the manufacturers would put an ingredient that can CAUSE acne in a treatment FOR acne. I just don't understand.

It's really unfortunate because the dermatologist that prescribed this to me was at Texas Tech University in Lubbock, Texas and I am now home in Dallas. Idk what to do! Oh Lord this is terrible lol.

I guess I'll just try it and go ahead and see what it does?

ugh.

Share this post


Link to post
Share on other sites

I have the cream and gel. I only use the gel and im 2 months in. No active breakouts just tiny whiteheads on right jaw. Hope it doesnt do anything bad to you causei am hesitant on using the cream as well

Share this post


Link to post
Share on other sites

Guys, if it's not working for her I doubt it has anything to do with the product having an ingredient that makes you break out...it doesn't even make sense, why would anyone make a product like that?  Tretinoin has been around a long time, I'm sure it's fine.  You guys are being really paranoid.

I had a similar problem, and I concluded that it was irritating my skin.  So I switched to the weakest mg, .01%.  I use a generic brand gel, and my skin seems to tolerate it much better.  I only use a small pea sized amount at a time too.  It has by no means completely cleared my skin, but it's kept my acne somewhat manageable (I also use benzoyl peroxide in the morning, a small amount).  

Edited by Derek C

Share this post


Link to post
Share on other sites

Tretinoin doesn't cause acne so much as it triggers a nasty "purge" breakout. After about 3 months, most people have purged most of the clogged pores out of their skin and see drastic improvement from there. But it has to be used correctly! Dermatologists don't explain this process very well and people give up too easily, it's a shame

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×